Hail, Dallam
- When
- May 23, 6:28 PM CST
- Where
- Dallam County, 4.15 mi S of Texline
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.320, -103.020
Severe thunderstorms produced large hail and damaging winds across the extreme northwest Texas Panhandle during the evening hours. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced large hail and damaging winds across the extreme northwest Texas Panhandle during the evening hours. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 23, 5:31 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 631 PM CDT SUN MAY 23 2010 .UPDATE... FORECAST WAS UPDATED EARLIER THIS AFTERNOON TO INCLUDE TORNADO WATCH NUMBER 207 UNTIL MIDNIGHT FOR THE NORTHWEST PARTS OF OUR FORECAST AREA. STORMS HAVE STARTED TO DEVELOP AND THE POTENTIAL FOR SEVERE WEATHER SHOULD SPREAD SOUTH OF THE EXISTING WATCH...REQUIRING ANOTHER WEATHER WATCH. MORE NEWS WILL FOLLOW. NUNEZ && .AVIATION... FIRST IMPACT WILL BE FROM THE STRONG TO SEVERE STORMS THAT WERE ALREADY DEVELOPING ALONG THE TEXAS AND NEW MEXICO BORDER. INDIVIDUAL STORMS WERE MOVING NORTH NORTHEAST BUT THE LINE SHOULD TRACK SLOWLY EAST. KDHT COULD BE AFFECTED AS EARLY AS 01Z-02Z WHILE KAMA AND KGUY MAY NOT SEE THESE STORMS UNTIL LATER THIS EVENING. THUNDERSTORM POTENTIAL MAY REACH A BRIEF LULL BEFORE THE NEXT WEATHER DISTURBANCE LAUNCHES ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE TONIGHT THROUGH EARLY MONDAY MORNING. SHOWERS SHOULD PREVAIL WITH A LESSER CHANCE OF THUNDERSTORMS. ALSO...LOW CEILINGS SHOULD DEVELOP BEFORE DAYBREAK AND WILL HOLD FAST THROUGH MID TO LATE MORNING BEFORE THE DRYLINE MIXES EAST AND DRIES OUT THE LOWER LEVELS. NUNEZ && .PREV DISCUSSION... /ISSUED 344 PM CDT SUN MAY 23 2010/ DISCUSSION... THE WEATHER PATTERN CONTINUES TO SET UP FOR A PERSISTENT PERIOD OF OCCASIONAL SHOWERS AND THUNDERSTORMS TONIGHT THROUGH WEDNESDAY NIGHT. THE PRIMARY UPPER LEVEL FOCUS WILL BE THE WESTERN CONUS TROUGH WHICH CONTINUED TO DEEPEN. AT THE SURFACE...THE WEAK FRONT THAT EDGED INTO THE WESTERN OKLAHOMA PANHANDLE EARLIER TODAY...HAS LIFTED NORTH OF THE AREA GIVEN THE AGGRESSIVE SOUTHERLY FLOW. ALSO...A DRYLINE REMAINED POISED NEAR THE TEXAS AND NEW MEXICO BORDER. ACCORDING TO THE 18Z KAMA UPPER AIR SOUNDING...MOISTURE HAS DEEPENED AND LARGE SCALE ASCENT HAS TRIMMED THE CAPPING INVERSION FASTER THAN WHAT THE SHORT RANGE MODELS HAVE PREDICTED. WATER VAPOR SHOWED EVIDENCE OF A SLOW MOVING WEATHER DISTURBANCE. CONDITIONS FAVOR STRONG TO SEVERE STORMS THIS EVENING...BUT DEVELOPMENT IS CONDITIONAL ON THE TIMING OF THE WEATHER DISTURBANCE APPROACHING FROM THE SOUTHWEST AS WELL AS THE REQUIRED DAYTIME HEATING TO INITIATE THUNDERSTORMS. LATER TONIGHT...UPPER LEVEL FORCING ENTERS THE AREA AND IS ANTICIPATED TO BRING ANOTHER ROUND OF THUNDERSTORMS AFTER MIDNIGHT THROUGH MONDAY MORNING. THE DRYLINE MIXES EASTWARD ON MONDAY WHILE THE WESTERN CONUS LOW LIFTS TOWARD THE NORTHERN PLAINS. THE FORCING ASSOCIATED WITH THIS SYSTEM...THE APPROACHING COLD FRONT AND THE EVER PRESENT DRYLINE WILL COMBINE FOR ANOTHER INTENSE ROUND OF STORMS ON MONDAY AFTERNOON AND EVENING...MAINLY OVER THE EASTERN HALF OF THE AREA. WHILE THE UPPER LEVEL SYSTEM LIFTS INTO THE NORTHERN U.S...ANOTHER UPPER LOW PRESSURE DIVES ALONG THE EASTERN PACIFIC AND CHARTERS A SIMILAR COURSE. WE MAINTAINED RAIN CHANCES ON TUESDAY THROUGH WEDNESDAY NIGHT TO ACCOUNT FOR THE UNSETTLED WEATHER EXPECTED. BY THURSDAY...MODELS BUILD AN UPPER LEVEL RIDGE ACROSS THE CENTRAL U.S. WHICH MAY LEAD TO A BREAK IN THE STORMY WEATHER. NUNEZ FIRE WEATHER... LOW RELATIVE HUMIDITIES AND WINDY CONDITIONS MAY EDGE INTO THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES ON MONDAY AFTERNOON ..RESULTING IN NEAR CRITICAL FIRE WEATHER CONDITIONS. GIVEN THE CURRENT GREEN UP AND EXPECTED RAINS...WE WILL NOT ISSUE ANY WATCH OR WARNING AT THIS POINT. OTHERWISE...GENEROUS AMOUNTS OF MOISTURE CONTINUE TO STREAM NORTH INTO THE PANHANDLES...AND WILL INCREASE THE CHANCE OF RAIN TONIGHT THROUGH MONDAY. RAIN POTENTIAL SHOULD PERSIST INTO WEDNESDAY NIGHT. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 457 PM CDT SUN MAY 23 2010 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 457 PM CDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT. SOME STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. AS A RESULT... CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES MONDAY THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS FROM MONDAY AFTERNOON THROUGH WEDNESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND EVENING. TAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT SUN MAY 23 2010 TXZ005-010-232200- LIPSCOMB TX-HEMPHILL TX- 435 PM CDT SUN MAY 23 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR HEMPHILL AND LIPSCOMB COUNTIES. AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM NEAR HIGGINS...MOVING NORTH NORTHEAST AT 35 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 505 PM CDT SUN MAY 23 2010 TXZ005-232230- LIPSCOMB TX- 505 PM CDT SUN MAY 23 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR LIPSCOMB COUNTY. AT 502 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF FOLLETT...MOVING NORTH AT 40 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT SUN MAY 23 2010 OKZ001-232345- CIMARRON OK- 610 PM CDT SUN MAY 23 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR CIMARRON COUNTY. AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM...MOVING NORTH AT 35 MPH. PENNY SIZED HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 614 PM CDT SUN MAY 23 2010 OKZ001-232345- CIMARRON OK- 614 PM CDT SUN MAY 23 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR CIMARRON COUNTY. AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF BLACK MESA STATE PARK...MOVING NORTH AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. JOHNSON
The Amarillo radar (KAMA), 169 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
The local law enforcement reported that thunderstorm wind gusts downed trees and power lines on the west and north sides of Texline.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227944, 227945, 227946, 227951, 227947.